Ask a doctor

Darkness Under Eyes After Juvederm

I had juvederm injected in my tear troughs 2 weeks ago. The first week I experienced some slight swelling. One eye retained a ridge or bump underneath - I saw the doctor last week for some massage. The ridge is still visible though. The other issue is that under my eyes now looks very dark. I did not seem to have this last week. Do you think this might be some sort of delayed bruising? One eye (same one with the ridge) seems to be worse, in terms of the dark circle.

Doctor Answers (3)

Tear trough filler

+2

dark color might be due to bruising as you indicated.  Some vitamin K creams and the V-beam laser can make the bruise go away faster.  If it persists, it is possible that you are looking at the Tydall effect of light reflection from the hyaluronic acid that can happen both with Juvederm and Restylane. If the filler was injected below the muscle in the tear trough, then this usually doesn't happen, but if injected under the skin and above the muscle, you may see that bluish discoloration sometimes.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Bruising and Excess Swelling 2 Weeks After Juvederm Under lower Eye Lids

+2
Hi Volunteer, First mistake was using Juvederm in lower lid hollows. It can be a little too robust in holding onto water molecules in this delicate area. The darkness is likely due to bruising. In the future only have restylane in this area. If the swelling continues speak with your injecting doc regarding dissolving the Juvederm. Godd luck and be well. Dr P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Darkness afgter Juvederm

+1

Some darkness in the tear trough can be different things.  An exam may be helpful in determining the cause. It may be product you are seeing, it may be bruising, it may be the underlying muscle.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.